Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Overdose of DDI (Videx)?
Mar 25, 2001

I just discovered that I have been taking double the daily dosage of DDI (Videx) for over a month (4 of the 200mg tablets per day, instead of 2). I discovered this when I prepared to refill my RX (3-month mail order supply), only to find I had been taking double the prescribed dose. Am I in any danger, and what should I do? Thank you for your assistance.

Response from Dr. Cohen

Well - if you have had no symptoms - you are probably OK. The biggest side effect of concern if this medication is taken at highest doses has been pancreatitis. Any inflammation of the pancreas is usually associated with symptoms of middle belly/back pain - and can be severe if present. So that you don't even mention a symptom is helpful and reassuring. Nonetheless, I would think your clinician would consider ordering a blood test that measures pancreas function and inflammation - either an amylase or a lipase is usually done. This, if normal, would also be reassuring. The other side effect for this medication is neuropathy - again, you would notice symptoms if it were present. There are no blood tests here - so if you don't have symptoms - you don't have it.

And one more point. While I appreciate your sending this question here - anytime there is an accidental "overdose" - it is important that you are quickly in touch with whoever is prescribing these meds to you. That clinician should be available to you to monitor for any problems that could occur - since sometimes the complications are real and important to move on.

Last issue - there is now a newer formulation of ddI in which it comes as one capsule taken just once a day. It comes in different strengths - but the highest dose is still just ONE capsule once a day. So this should - if people read the label - decrease the confusion. And early reports suggest it is even better tolerated than those delicious wafers you've been chomping on...

Good luck.



Previous
No Options Left?
Next
STI options

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement